MAUDE Adverse Event Report: KULZER GMBH - HQ VENUS BULK FLOW SYR 1 X 2G ONE; MATERIAL, TOOTH SHADE, RESIN

KULZER GMBH - HQ VENUS BULK FLOW SYR 1 X 2G ONE; MATERIAL, TOOTH SHADE, RESIN
Catalog Number 66094723
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Tooth Loss (4831)
Date of Event 08/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This incident is reportable according to 21 cfr 803.The code states: serious injury means an injury or illness that: (1) is life-threatening, (2) results in permanent impairment of a body function or permanent damage to a body structure, or (3) necessitates medical or surgical intervention to preclude permanent impairment of a body function or permanent damage to a body structure.On (b)(6) 2024 a patient reported to her dentist that she had difficulty breathing and discomfort after a filling was placed.The patient has a known nickel allergy.Nickel is not an ingredient in venus bulk flow one.The patient has a history of smoking and hypertension.The dentist recommended the patient to see her family doctor and have an ecg performed.We evaluated this complaint and deemed it not reportable at the time.On (b)(6) 2024 new information was received that the patient had the tooth extracted, at their own request, by a surgeon.The history of the tooth was provided: previous endodontic treatment (root canal therapy), an amalgam filling that was replaced with the composite, venus bulk flow one.The treating dentist claims that he cannot see a connection between the composite filling and the tooth extraction.Additionally, he is currently not aware of any further treatment necessary because of the extracted tooth.Although there is no causal relationship between the product used and the tooth loss, a complete exclusion of any connection is not possible.A tooth extraction (loss of a tooth) is considered a serious incident, and therefore will be reported to the fda accordingly.
 
Event or Problem Description
Manufacturer awareness date of reportability: 18.09.2024.A dentist informed kulzer customer service that a female patient (64 years old, treated hypertension, with a history of smoking) complained about ongoing symptoms of discomfort and more difficult breathing developed at home in the evening after a filling treatment.The dentist was informed about the symptoms from the patient on day 4 after the treatment.The patient is allergic to nickel, which is not added to the products.Patient has probably been prone to allergies for a while (one year).The dentist pointed out that it was very hot on the day of the treatment.A root canal-treated tooth (37) was treated for the replacing of an amalgam filling.The tooth prognosis at this date is unknown.We are therefore unable to assess why the patient wants the tooth extracted.On (b)(6) 2024 the dentist informed that the tooth has been extracted by an oral surgeon at the patient's request.The cause (medical indication) for the extraction is unknown.The dentist suspects that the symptoms have not been due to the filling rather to the outside heat.Nevertheless an allergy testing has been recommended, which the patient refused.

Brand Name
VENUS BULK FLOW SYR 1 X 2G ONE
Common Device Name
MATERIAL, TOOTH SHADE, RESIN
Manufacturer (Section D)
KULZER GMBH - HQ
leipziger strasse 2
hanau, hesse 63450
GM  63450
Manufacturer (Section G)
KULZER GMBH - WEHRHEIM
philipp-reis-strasse 8/13
wehrheim, hesse 61273
GM   61273
Manufacturer Contact
matthias hartmann
leipziger strasse 2
hanau, hesse 63450
GM   63450
MDR Report Key20415039
Report Number3005665377-2024-00002
Device Sequence Number15600733
Product Code EBF
UDI-Device IdentifierJ014660947230
UDI-Public+J014660947230/$$3271016N010033/16D202404165
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K220605
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial
Report Date (Section B) 10/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number66094723
Device Lot NumberN010033
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/18/2024
Initial Report FDA Received Date10/10/2024
Date Device Manufactured04/16/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IBOND TOTAL ETCHOMNIDENT ETCHANT (PRISMAN GMBH)
Outcome Attributed to Adverse Event Other;
Patient Age64 YR
Patient SexFemale